MAUDE Adverse Event Report: COOK INC FLEXOR GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G32233
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: k142829.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a liver biopsy via transjugular access, the hub of a flexor guiding sheath leaked.An unknown wire was in the lumen of the device at the time the leak occurred.Another sheath was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a liver biopsy via transjugular access, the hub of a flexor guiding sheath leaked.An unknown wire was in the lumen of the device at the time the leak occurred.Another sheath was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, and quality control was conducted during the investigation, as well as a visual inspection functional test of the complaint device.The complaint device was returned for investigation with biomatter present.A leak test was performed, and no leak was detected.A document-based investigation evaluation was performed.No lot related non-conformances were found, and there have been no other reported complaints for this lot number.Given this information, there is objective evidence that the device was manufactured to cook¿s specifications.The product ifu states: ¿in order to ensure device compatibility, choose a sheath size large enough to accommodate the maximum outer diameter of any devices that will be placed through the sheath.All interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid leakage.¿ the quality control, manufacturing, and work instructions contain adequate measures to address the failure mode prior to distribution.There were no gaps identified in the manufacturing or quality control processes.Based on the information provided and the results of the investigation, cook has concluded that the cause of this event cannot be traced to the device, as the reported failure was unable to be confirmed.No leak was noted during testing of the device.It is possible that user issues or device interaction with the wire guide that was used may have played a role in this failure; however, this cannot be confirmed.Risk was assessed for this complaint event.No risk escalation activities are recommended at this time.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9711114
Report Number1820334-2020-00352
Device Sequence Number2602890
Product Code DYB
UDI-Device Identifier00827002322332
UDI-Public(01)00827002322332(17)221119(10)10160377
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2022
Device Model NumberG32233
Device Catalogue NumberKCFW-10.0-38-40-RB
Device Lot Number10160377
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2020
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer04/29/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1